Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 27, 2021, 2:22 PM CDT for Seward County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 2:22 PM CDT (19:22 UTC)
- Expired
- Jun 27, 2021, 3:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Dodge City, KS
County Seward County, KS
The radar
The Dodge City radar (KDDC), 109 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
266 WWUS83 KDDC 271922 SPSDDC Special Weather Statement National Weather Service Dodge City KS 222 PM CDT Sun Jun 27 2021 KSZ086-272000- Seward KS- 222 PM CDT Sun Jun 27 2021 ...SPECIAL WEATHER STATEMENT... At 221 PM CDT, Doppler radar was tracking a strong thunderstorm very near Liberal, moving east at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locally heavy rain will continue over the next 45 minutes. Locations impacted include... Liberal and Hayne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3713 10099 3712 10065 3700 10066 3700 10100 TIME...MOT...LOC 1921Z 272DEG 14KT 3705 10091 $$ TURNER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 27, 12:27 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 27, 12:27 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1227 PM CDT Sun Jun 27 2021 ...Updated Aviation Section... .SHORT TERM...(Today and tonight) Issued at 318 AM CDT Sun Jun 27 2021 A fairly high amplitude but stagnant upper level flow pattern was situated over the North American continent today. A strong blocking ridge was in place from from the western Canadian provinces south through California, which was bringing record heat to the Pacific Northwest. Farther east, a deep upper trough extended from eastern Canada south through the northern and central Plains into New Mexico while high pressure ridging was in place along the East Coast. This pattern will change very little over the next few days. Water vapor imagery was showing a subtle disturbance moving through the base of the upper trough over southwest Colorado and the NAM/GFS models show this feature moving out over the central High Plains this afternoon and evening. These models, especially the GFS and some of the CAMs, are indicating some light precipitation later this afternoon and evening over far southwestern Kansas and along the Oklahoma border. Do not expect anything widespread as CAPE values are fairly weak (<1000 j/kg) but can't rule out some isolated to widely scattered showers and thunderstorms. This trend will continue through Monday given the proximity of the upper trough. Will keep the highest pops across the southern half of the forecast area. .LONG TERM...(Monday night through Saturday) Issued at 318 AM CDT Sun Jun 27 2021 By mid week we start to see a change in the upper pattern as the upper ridge/trough over the central and western U.S. weaken somewhat and move east. The upper ridge off the East Coast builds westward over the southeast U.S. Increasing southerly flow over the southern Plains will bring low level moisture back to the north into the central High Plains. While there will be some modest increase in instability, upper level flow remains fairly weak which will keep any thunderstorm activity from becoming too organized or widespread. Temperatures will remain on the cool side of normal through the week but we could see warming temperatures by next Saturday/Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1224 PM CDT Sun Jun 27 2021 Aviation weather will be fairly quiet for this TAF period through Monday afternoon. There will be some isolated showers and thunderstorms around, however the spotty and short-lived nature of individual thunderstorms will be extremely difficult to forecast, and this will be handled by amendments should anything loosely organized come close to any of the four terminals GCK, DDC, LBL, HYS. && .PRELIMINARY POINT TEMPS/POPS... DDC 85 61 81 62 / 10 10 30 30 GCK 83 58 77 59 / 10 20 30 20 EHA 82 58 75 59 / 30 40 40 40 LBL 82 59 77 60 / 20 30 30 40 HYS 85 61 82 62 / 10 10 30 20 P28 84 64 83 66 / 10 20 40 50 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Gerard LONG TERM...Gerard AVIATION...Umscheid
Hazardous weather outlook, Jun 27, 5:45 AM CDT, 8 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 545 AM CDT Sun Jun 27 2021 KSZ030-031-043>046-061>066-074>081-084>090-281000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 545 AM CDT Sun Jun 27 2021 /445 AM MDT Sun Jun 27 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jun 27, 1:23 PM CDT, 59 minutes before
Special Weather Statement National Weather Service Dodge City KS 123 PM CDT Sun Jun 27 2021 KSZ085>087-271915- Seward KS-Meade KS-Stevens KS- 123 PM CDT Sun Jun 27 2021 ...SPECIAL WEATHER STATEMENT... At 123 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Hayne to near Tyrone. Movement was southeast at 25 mph. Pea size hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Liberal and Hayne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3701 10119 3724 10082 3700 10040 3700 10117 TIME...MOT...LOC 1823Z 312DEG 23KT 3716 10084 3702 10107 RUSSELL
Special weather statement, Jun 27, 2:22 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 222 PM CDT Sun Jun 27 2021 KSZ086-272000- Seward KS- 222 PM CDT Sun Jun 27 2021 ...SPECIAL WEATHER STATEMENT... At 221 PM CDT, Doppler radar was tracking a strong thunderstorm very near Liberal, moving east at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locally heavy rain will continue over the next 45 minutes. Locations impacted include... Liberal and Hayne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3713 10099 3712 10065 3700 10066 3700 10100 TIME...MOT...LOC 1921Z 272DEG 14KT 3705 10091 TURNER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:23 PM CDT | Special Weather Statement | DDC | Seward | 52 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.